The Ramanujan Journal

, Volume 2, Issue 4, pp 521–527

On the Expansion of Ramanujan's Continued Fraction

  • Michael D. Hirschhorn
Article

DOI: 10.1023/A:1009789012006

Cite this article as:
Hirschhorn, M.D. The Ramanujan Journal (1998) 2: 521. doi:10.1023/A:1009789012006

Abstract

If Ramanujan's continued fraction (or its reciprocal) is expanded as a power series, the sign of the coefficients is (eventually) periodic with period 5. We give combinatorial interpretations for the coefficients from which the result is immediate. We make use of the quintuple product identity, which we prove.

Ramanujan's continued fraction quintuple product identity 

Copyright information

© Kluwer Academic Publishers 1998

Authors and Affiliations

  • Michael D. Hirschhorn
    • 1
  1. 1.School of MathematicsUniversity of New South WalesSydneyAustralia. E-mail

Personalised recommendations